# SDR CA041015001

- Difficulty date: October 13, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 7,802 hours
- Engine: Lyc O320E2D
- System (JASC): 2430 · DC Generating System
- Part: Alternator
- Part number: DOFF10300J
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) HIGH VOLTAGE LIGHT CAME ON DURING FLIGHT. ALTERNATOR INSPECTED AND FOUND THE BRUSHES WORN TO LIMIT. BRUSHES REPLACED. A/C GROUND RUN AND FOUND HIGH VOLTAGE LIGHT REMAINED ON. FUTHER TROUBLESHOOTING FOUND ALTERNATOR WIRE SHORTED TO SHIELD WIRE. BATTERY CONTACTOR AND STARTER CONTACTOR HAD FAILED, VOLTAGE REGULATER FAILED, AND STARTER WAS NO FULLY DISENGAGING. ALL WIRING INSPECTED AND FOUND NO OTHER FAULTS. BATTERY FOUND WITH NO FAULTS. CONTACTORS, REGULATER, AND ALT WIRE REPLACED. A/C GRD RUN SERVICEABLE.
